Browse a selection of our most frequently asked questions and answers about balance and dizziness disorders.
If vestibular rehabilitation can help you with a balance problem related to medication, it will depend on how the medication has affected your vestibular system, and if you have the ability to activate that part of the vestibular system. For example, there are certain antibiotics, such as gentamicin, that are highly toxic to the vestibular system. People who have taken these antibiotics may have difficulty training their vestibular system because the input from their inner ears may have been affected. If you have imbalance related to less toxic medication, balance training can often help to improve your functioning. If, however, medication has affected your vestibular system, the visual system and peripheral system (dysfunction of the balance organs of the inner ear), the treatment effect might be limited.